On nonlinear elliptic problems with discontinuities

Antonella Fiacca; Nikolaos Matzakos; Nikolaos S. Papageorgiou

Rendiconti del Seminario Matematico della Università di Padova (2002)

  • Volume: 107, page 9-33
  • ISSN: 0041-8994

How to cite


Fiacca, Antonella, Matzakos, Nikolaos, and Papageorgiou, Nikolaos S.. "On nonlinear elliptic problems with discontinuities." Rendiconti del Seminario Matematico della Università di Padova 107 (2002): 9-33. <http://eudml.org/doc/108588>.

author = {Fiacca, Antonella, Matzakos, Nikolaos, Papageorgiou, Nikolaos S.},
journal = {Rendiconti del Seminario Matematico della Università di Padova},
language = {eng},
pages = {9-33},
publisher = {Seminario Matematico of the University of Padua},
title = {On nonlinear elliptic problems with discontinuities},
url = {http://eudml.org/doc/108588},
volume = {107},
year = {2002},

AU - Fiacca, Antonella
AU - Matzakos, Nikolaos
AU - Papageorgiou, Nikolaos S.
TI - On nonlinear elliptic problems with discontinuities
JO - Rendiconti del Seminario Matematico della Università di Padova
PY - 2002
PB - Seminario Matematico of the University of Padua
VL - 107
SP - 9
EP - 33
LA - eng
UR - http://eudml.org/doc/108588
ER -


  1. [1] R. ADAMS, Sobolev Spaces, Academic Press, New York (1975). Zbl0314.46030MR450957
  2. [2] A. AMBROSETTI - M. BADIALE, The dual variational principle and elliptic problems with discontinuities, J. Math. Anal. Appl, 140 (1989), pp. 363-373. Zbl0687.35033MR1001862
  3. [3] A. ANANE, Etude des Valeurs Propres et de la Resonance pour l’Operateur p-Laplacien, Ph. D. Thesis, Universite Libre de Bruxelles (1988). 
  4. [4] A. ANANE - J. P. GOSSEZ, Stongly nonlinear elliptic problems near resonance: A variational approch, Comm. Partial Diff. Equations, 15 (1990), pp. 1141-1159. Zbl0715.35029MR1070239
  5. [5] A. ANANE - N. TSOULI, On the second eigenvalue of the p-Laplacian, in Nonlinear Partial Differential Equations, eds. A. Benkirane - J.-P. Gossez, Pitman Research Notes in Math, Vol. 343, Longman, Harlow, UK (1996), pp. 1-9. Zbl0854.35081MR1417265
  6. [6] D. ARCOYA - M. CALAHORRANO, Some discontinuous problems with a quasilinear operator, J. Math. Anal. Appl, 187 (1994), pp. 1052-1072. Zbl0815.35018MR1298837
  7. [7] L. BOCCARDO - P. DRABEK - D. GIACHETTI - M. KUCERA, A generalization of Fredholm alternative for nonilinear differential operatos, Nonlin. Anal., 10 (1986), pp. 1083-1103. Zbl0623.34031MR857742
  8. [8] S. CARL - H. DIETRICH, The weak upper and lower solution methods for quasilinear elliptic equations with generalized subdifferentiable petrubations, Appl. Anal., 56 (1995), pp. 263-278. Zbl0832.35039MR1383891
  9. [9] K.-C. CHANG, Variational methods for nondifferentiable functionals and their applications to partial differential equations, J. Math. Anal. Appl., 80 (1981), pp. 102-129. Zbl0487.49027MR614246
  10. [10] D. COSTA - C. MAGALHAES, Existence results for perturbations of the p-Laplacian, Nonlin. Anal., 24 (1995), pp. 409-418. Zbl0818.35029MR1312776
  11. [11] A. EL HACHIMI - J.-P. GOSSEZ, A note on a nonresonance condition for a quasilinear elliptic problem, Nonlin. Anal, 22 (1994), pp. 229-234. Zbl0816.35031MR1258959
  12. [12] J. GARCIA MELIAN- J. SABINA DE LIS, Maximum and comparison principles for operators involving the p-Laplacian, J. Math. Appl., 218 (1998), pp. 49-65. Zbl0897.35015MR1601841
  13. [13] D. GILBARG - N. TRUNDINGER, Elliptic Partial Equations of Second Order, Springer Verlag, New York (2nd edition) (1983). 
  14. [14] S. HU - N. S. PAPAGEORGIOU, Handbook of Multivalued Analysis. Volume I: Theory, Kluwer, Dordrecht, The Netherlands (1997). Zbl0887.47001MR1485775
  15. [15] S. HU - N. S. PAPAGEORGIOU, Handbook of Multivalued Analysis. Volume II: Applications, Kluwer, Dordrecht, The Netherlands (2000). Zbl0943.47037MR1741926
  16. [16] O. LADYZHENSKAYA - N. URALTSEVA, Linear and Quasilinear Elliptic Equations, Academic Press, New York (1968). Zbl0164.13002MR244627
  17. [17] E. M. LANDESMAN - A. LAZER, Nonlinear petrubations of linear elliptic boundary value problems at resonance, J. Math. Mech, 19 (1970), pp. 609-623. Zbl0193.39203MR267269
  18. [18] E. M. LANDESMAN - S. ROBINSON - A. RUMBOS, Multiple solutions of semilinear elliptic problems at resonance, Nonlin. Anal., 24 (1995), pp. 1049-1059. Zbl0832.35048MR1321744
  19. [19] G. M. LIEBERMAN, Boundary regularity for solutions of degenerate elliptic equations, Nonlin Anal., 12 (1988), pp. 1203-1219. Zbl0675.35042MR969499
  20. [20] P. LINDQVIST, On the equation div (NDxNp22 Dx)1lNxNp22 x40, Proc. AMS, 109 (1991), pp. 157-164. Zbl0714.35029MR1007505
  21. [21] J. RAUCH, Discontinuous semilinear differential equations and multiple valued maps, Proc. AMS, 64 (1977), pp. 277-282. Zbl0413.35031MR442453
  22. [22] S. ROBINSON - E. M. LANDESMAN, A general approach to semilinear elliptic boundary value problems at resonance, Diff. and Inegral Eqns-to appear. Zbl0829.35039
  23. [23] C. STUART, Maximal and minimal solutions of elliptic equaitons with discontinuouis nonlinearities, Math. Z., 163 (1978), pp. 238-249. Zbl0403.35036MR513729
  24. [24] J. L. VAZQUEZ, A strong maximum principle for some quasilinear elliptic equations, Applied math. Optim., 12 (1984), pp. 191-202. Zbl0561.35003MR768629
  25. [25] E. ZEIDLER, Nonlinear Functional Analysis and its Applications II, Springer Verlag, New York (1990). Zbl0684.47029MR816732

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.